Alert archive / West Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

June 7, 2021Fayette County, West Virginia

NWS Charleston, WV issued this special weather statement at Jun 7, 2021, 6:13 PM EDT for Fayette County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:13 PM EDT (22:13 UTC)
Expired
Jun 7, 2021, 6:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV

County Fayette County, WV

The radar

The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS81 KRLX 072213
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
613 PM EDT Mon Jun 7 2021

WVZ515-517-072245-
Northwest Raleigh-Northwest Fayette-
613 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FAYETTE COUNTY...

At 611 PM EDT, a strong thunderstorm was located near Oak Hill, or 7
miles southwest of Fayetteville, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Fayetteville, Oak Hill, Mount Hope, Ansted, Gauley Bridge, Hawks Nest
State Park, Bradley, Powellton, Piney View and Pax.

This includes the following highways...
 West Virginia Turnpike between mile markers 53 and 61.
 Route 19 between mile markers 3 and 26.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

LAT...LON 3786 8118 3790 8133 3822 8126 3814 8097
TIME...MOT...LOC 2211Z 196DEG 18KT 3798 8122 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:37 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 2:37 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
237 PM EDT Mon Jun 7 2021

.SYNOPSIS...
Summer-like tropical airmass continues through the week with
daily scattered thunderstorms, mainly in the afternoon and early
evening.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 200 PM Monday...

No significant changes for this afternoon. Broad weak theta e
advection in deep moist southwest flow noted this morning. A
passing mid level disturbance will provide the forcing for
scattered showers today, with any thunder this afternoon
primarily tied to magnitude of theta e advection and extent of
any peaks of sun that may be realized.

PWAT values will creep up to around 2" with warm clouds heights
rising above 10 kft contributing to efficient downpours. Enough
flow exists to keep things moving, though, such that any high
water would be very localized and mainly confined to poor
drainage urban areas.

Activity may linger into the early evening across northern
counties before things quiet down overnight. Patchy dense river
valley fog will develop, especially locations that receive rain.

Tuesday will be similar to today, though with less of a upper
level feature to latch on to.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 236 PM Monday...

Warm and humid air will continue to be pumped into the region amid a
deep southerly flow between an upper level ridge in the western
Atlantic and a slow moving upper low that will initially be in the
mid Mississippi Valley at the start of the period, but will
gradually shift towards the Great Lakes into midweek. As a result, a
rather consistent forecast is expected each day with daily chances
of showers and thunderstorms and the greatest coverage is expected
to occur in the afternoon and evening hours. However, even some
activity can't be ruled out during the overnight and early
morning hours as this humid airmass continues to remain in
control. The severe weather threat is quite low as any activity
that does develop is generally expected to be unorganized given
the weak flow throughout the column, but slow storm motions
combined with deep warm cloud depths and tall/skinny CAPE
profiles will support a localized threat of flooding as some of
the deeper convection that develops should be able to produce
very efficient rainfall. Otherwise, expecting temperatures to
remain fairly steady with highs at or a few degrees above
normal each day throughout the short term period.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 236 PM Monday...

The aforementioned upper low that will meander around the Great
Lakes and Ohio Valley for much of this week will weaken into an open
wave Thursday night and then is expected to finally depart to the
east of the area by Friday. As this occurs, a weak frontal boundary
will drop into the Ohio Valley and this feature should provide some
added convergence for additional rounds of scattered to
numerous showers and storms on Friday. While coverage of
precipitation should decrease somewhat by the weekend in the
wake of the departing upper wave, it will still remain unsettled
as the flow becomes more northwesterly and embedded impulses
aloft ripple through.

By early next week, drier air is expected to move into the area
as an upper trough pushes a cold front through and upper ridging
amplifies across the Intermountain West. Thus, it looks like the
prolonged stretch of warm and humid conditions will start to
subside by early next week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM Monday...

VFR conditions prevail through this evening, outside of any
shower/thundershower. Brief IFR VSBY and gusty winds possible
in any passing robust shower/thundershower.

Lingering activity this evening may affect northern sites,
otherwise patchy dense river valley fog/low stratus will
develop especially for areas that receive rainfall.

Some morning MVFR stratus is possible Tuesday morning before
lifting into a robust CU field followed by diurnally driven
showers/thundershowers.

Surface wind will remain light out of the southwest throughout.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Convective coverage and resultant impacts
to visibilities and ceilings at the terminals may vary from the
forecast this afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M

AFTER 18Z TUESDAY...
No widespread IFR conditions expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/RG
NEAR TERM...30
SHORT TERM...RG
LONG TERM...RG
AVIATION...30
Hazardous weather outlook, Jun 7, 3:26 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
326 AM EDT Mon Jun 7 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-080730-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
326 AM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

Scattered thunderstorms this afternoon and evening may produce locally
heavy downpours which could result in localized high water issues.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

Scattered afternoon and evening thunderstorms are expected each
afternoon and evening through the weekend. While severe weather is
not currently expected, locally heavy downpours may occur with slow
moving thunderstorm which could result in localized high water
issues.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 7, 4:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
438 PM EDT Mon Jun 7 2021

VAZ003-004-072115-
Dickenson-Buchanan-
438 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DICKENSON AND WEST
CENTRAL BUCHANAN COUNTIES...

At 437 PM EDT, a strong thunderstorm was located over Breaks
Interstate, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Haysi, Breaks Interstate and Big Rock.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

LAT...LON 3726 8237 3727 8235 3728 8234 3728 8232
      3730 8231 3737 8221 3729 8212 3720 8230
TIME...MOT...LOC 2037Z 233DEG 18KT 3727 8229

20
Local storm report, Jun 7, 4:50 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HEAVY RAIN       CLINTWOOD               37.15N  82.46W
06/07/2021  M1.74 INCH       DICKENSON          VA   TRAINED SPOTTER

            1.74 INCHES RAIN MEASURED IN PAST SEVERAL HOURS. VIA
            BROADCAST MEDIA THROUGH SOCIAL MEDIA. PHOTO OF WEATHER
            STATION DISPLAY SHOWING PRECIPITATION PROVIDED. SPOTTER
            QUOTED OVER 1.5 IN PAST FEW HOURS.

&&

EVENT NUMBER RLX2100670

TRM
Special weather statement, Jun 7, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
613 PM EDT Mon Jun 7 2021

WVZ515-517-072245-
Northwest Raleigh-Northwest Fayette-
613 PM EDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FAYETTE COUNTY...

At 611 PM EDT, a strong thunderstorm was located near Oak Hill, or 7
miles southwest of Fayetteville, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Fayetteville, Oak Hill, Mount Hope, Ansted, Gauley Bridge, Hawks Nest
State Park, Bradley, Powellton, Piney View and Pax.

This includes the following highways...
 West Virginia Turnpike between mile markers 53 and 61.
 Route 19 between mile markers 3 and 26.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

LAT...LON 3786 8118 3790 8133 3822 8126 3814 8097
TIME...MOT...LOC 2211Z 196DEG 18KT 3798 8122

20

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:20 PM EDTSpecial Weather StatementRLXWyoming25 min
Jun 7, 6:49 PM EDTSpecial Weather StatementRLXMercer26 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRLXMcDowell89 min
Jun 7, 4:38 PM EDTSpecial Weather StatementRLXBuchanan37 min

Nearby

Special Weather Statements in West Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.